Exoplanets in Our Backyard (EioB) was a workshop hosted by the Venus Exploration Analysis Group (VEXAG), the Outer Planets Assessment Group (OPAG), and the Exoplanet Exploration Program Analysis Group (ExoPAG) to examine and discuss exoplanet-solar system synergies on planetary properties, formation, evolution, and habitability. The workshop aimed to foster and build new collaborations among scientists in the solar system and exoplanet communities and to help guide the direction of future exploration and observations of worlds in the solar system and beyond. The EioB workshop held February 5-7, 2020 at LPI in Houston was small (110 participant) two-and-a-half day meeting. The meeting was extremely successful and we are looking to carry forward the momentum we created. While we are planning for an "EioB II” workshop for 2022 we wanted to bring the concepts and interactions of our meeting to the even more diverse and multidisciplinary environment of AGU. “Exoplanets In Our Backyard 1.5” is intended to increase both reach and collaboration across communities. This half-day Innovative Session will use the successful and well-received format we used in the original workshop.
The half-day session on Wednesday, 16 December 2020 will be
11:00 Opening remarks (5 min)
11:05 Primer Session. This session echoes the style of the flagship session of our workshop, consisting of 3*20-minute invited overview talks (with no questions after) on the major themes/areas of the meeting by subject matter experts, followed by a half-hour panel discussion involving the three speakers for a 1.5 hour session.
11:05 Exoplanets In Our Backyard - Bringing Solar System and Exosystem sciences together. Noam Izenberg
11:25 Why Studying the Solar System Planets is Absolutely Critical for the Future of Exoplanet Characterization and Understanding Habitability. Stephen Kane
11:45 Laboratory and Virtual Models as Bridges between Solar System Planets and the Exoplanets. Erika Kohler
12:05 Panel Discussion (Izenberg, Kane, Kohler)
12:35 Break (15 min)
12:50 Topic Session introduction
12:55 Topic Session: Laboratory, field, and observation work in support of Planetary and Exoplanetary observations and modeling. 4*15-minute talks (no questions following), followed by a half-hour panel with all 4 speakers. The topics below may change slightly for the session.
12:55 Sara Port – Venus and Exo-Venus Atmospheric Chamber Experiments
13:10 Sarah Hörst - Hazes and Exoplanetary Atmospheres in the Lab
13:25 Britney Schmidt - Icy Moons in our Solar System and Icy Worlds Outside
13:40 Laura Mayorga – The Jupiter System: An exoplanet testbed
13:55 Panel Discussion (Port, Hörst, Schmidt, Mayorga)
14:25 Break (5 min)
14:30 Discussion Session: A 30 to 60-minute moderated open session on Exoplanets in our Backyard topics with questions to and from all speakers and the session attendees.
From Wednesday, 16 December 2020 08:00 AM
To Wednesday, 16 December 2020 01:00 PM